Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 496, NWS Jackson, MS

June 27, 2001Sharkey County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 2:43 PM CDT for Sharkey County, Washington County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 2:43 PM CDT (19:43 UTC)
Expired
Jun 27, 2001, 3:15 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Sharkey County, MS, Washington County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS54 KJAN 271943
SVRJAN
MSC125-151-272015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 315 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SHARKEY COUNTY...OR ABOUT 11 MILES
  SOUTHEAST OF HOLLANDALE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL WASHINGTON COUNTY 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3298 9070 3302 9065 3309 9065 3316 9070
          3320 9068 3320 9074 3315 9076 3311 9083
          3307 9083

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:10 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 27, 1:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT WED JUN 27 2001

WIDESPREAD RAIN AND THUNDERSTORMS ASSOCIATED WITH THE MID LEVEL LOW
HAS PROMPTED AN UPDATE OF THE ZONES TO INCREASE RAIN CHANCES IN
ALMOST ALL ZONES AND ADD THE MENTION OF POSSIBLE SEVERE AND HEAVY
RAINFALL.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
02

In the hours before

Local storm report, Jun 27, 11:28 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1045 AM    HARDY                     MS   WIND DAMAGE
06/27/01   GRENADA                        E.M.A. REPORTED TREES
                                          DOWN.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:18 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee27 min
Jun 27, 5:08 AM CDTSevere Thunderstorm WarningJANLowndes37 min
Jun 27, 6:27 AM CDTFlash Flood WarningJANLowndes2 hr
Jun 27, 8:06 AM CDTSevere Thunderstorm WarningJANClay39 min
Jun 27, 11:39 AM CDTSevere Thunderstorm WarningJANAdams51 min
Jun 27, 12:36 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson24 min
Jun 27, 12:59 PM CDTSevere Thunderstorm WarningJANWashington31 min
Jun 27, 1:04 PM CDTSevere Thunderstorm WarningJANJefferson26 min
Jun 27, 1:06 PM CDTSevere Thunderstorm WarningJANJones39 min
Jun 27, 1:30 PM CDTSevere Thunderstorm WarningJANWashington30 min
Jun 27, 2:08 PM CDTSevere Thunderstorm WarningJANSmith37 min
Jun 27, 2:14 PM CDTSevere Thunderstorm WarningJANScott31 min
Jun 27, 2:22 PM CDTSevere Thunderstorm WarningJANRankin23 min
Jun 27, 5:12 PM CDTSevere Thunderstorm WarningJANRankin33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.